MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10590000
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter's phone number is (b)(6).Siemens completed the technical investigation of the reported event.The artifacts were determined to be motion artifacts.Furthermore, the user had increased the scan speed (pitch) and rotation speed within the optimized default scan protocols for children, resulting in less projections during the scan.Therefore, the event is considered a user error.No general design issue was identified.No remedial actions will be initiated.
 
Event or Problem Description
It was reported to siemens that during a contrast enhanced ct chest scan of an 11-day old infant patient, blurry artifacts were observed on the ct image.The infant was sedated and intubated during the procedure.Due to the severe artifacts, a diagnosis was not possible.Afterwards, an ultrasound examination was required for the diagnosis.There were no negative health consequences to the infant reported to siemens with exception of the x-ray dose and contrast media administered without clinical benefit.The reported event occurred in (b)(6).

Brand Name
SOMATOM DEFINITION EDGE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key10818116
Report Number3004977335-2020-51028
Device Sequence Number19314273
Product Code JAK
UDI-Device Identifier04056869006949
UDI-Public04056869006949
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10590000
Device Catalogue Number10590000
Device Lot Number83509
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 DA